Georgia, 2014Damaging Winds in Georgia, July 10, 2014
July 10, 2014 · NWS CHS · 10 events in 3 counties and zones
Scattered to numerous thunderstorms developed in the late afternoon hours across southeast Georgia. These thunderstorms developed within an inland trough of low pressure and developed into multi-cell clusters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms developed in the late afternoon hours across southeast Georgia. These thunderstorms developed within an inland trough of low pressure and developed into multi-cell clusters. The thunderstorms produced scattered wind damage across portions of southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 10, 3:15 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUL 10 2014
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY
STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF
NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE
REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
THROUGH THE PERIOD.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER
THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM
THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL
LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED
STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL
NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE
FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO
THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH
THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL
INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER
COVERAGE OCCURS INLAND.
HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS
EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS
BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE
LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS
WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES
FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS
EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS
ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST
MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW
THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A
FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE
GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY
AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS
AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN
THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH
OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY
NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND
PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES
SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN
COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE
COAST.
SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST
PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND
THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER
SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL
SATURDAY AND THEN ABOVE NORMAL SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE
PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF
THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT
SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE
FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW
DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO
UPPER 70S.
WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD
FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH.
GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE
POPS FOR NOW.
BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND
DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS
THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR
DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR
CLIMO.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT
EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A
SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED
TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE
SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS
TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS
THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS
EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV
TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH
BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON
SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION
INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES.
&&
.MARINE...
TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR
BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS.
SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST.
FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH
THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE
GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY
NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST.
&&
.TIDES/COASTAL FLOODING...
THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT
IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS.
HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED
FLOODING COULD OCCUR.
ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO
MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR
THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH
EARLY NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...DPB/RJB
MARINE...DPB/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 4:09 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
509 AM EDT THU JUL 10 2014
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
110915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
509 AM EDT THU JUL 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS
COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS
AFTERNOON INTO TONIGHT.
CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT.
GAZ117-119-139-141-SCZ048>051-110915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
509 AM EDT THU JUL 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS
AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY
IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH
TIDE.
CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW
IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL
FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-110915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
509 AM EDT THU JUL 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 3:40 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014
GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
3145 8163 3147 8161 3149 8165 3154 8167
3155 8170 3158 8170 3166 8185 3174 8191
3177 8164 3174 8158 3146 8124 3137 8126
3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
3102 8170Thunderstorm Wind, Liberty
- When
- July 10, 4:38 PM EST to 4:39 PM EST
- Where
- Liberty County, Walthourville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.770, -81.630
Liberty County communications center reported a tree down at the intersection of Oglethorpe Highway and Talmadge Road.
Thunderstorm Wind, Liberty
- When
- July 10, 4:44 PM EST to 4:45 PM EST
- Where
- Liberty County, 0.69 mi N of Lodge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.880, -81.450
Liberty County communications center reports a tree down on a power line near Fort Stewart.
Thunderstorm Wind, Bryan
- When
- July 10, 5:13 PM EST to 5:14 PM EST
- Where
- Bryan County, 0.59 mi E of Lanier
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.130, -81.520
One tree reported down at Highway 204 and Carlos Cowart Road.
Thunderstorm Wind, Bryan
- When
- July 10, 5:15 PM EST to 5:16 PM EST
- Where
- Bryan County, 3 mi NNE of Lanier
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.170, -81.510
One tree down at Wilma Edwards Road and Bill Futch Road.
Thunderstorm Wind, Effingham
- When
- July 10, 5:32 PM EST to 5:33 PM EST
- Where
- Effingham County, 0.9 mi SW of Marlow
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -81.390
Law enforcement reports multiple trees down at the 700 block of Sandhill Road.
Thunderstorm Wind, Effingham
- When
- July 10, 5:32 PM EST to 5:33 PM EST
- Where
- Effingham County, 2.38 mi SSW of Marlow
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -81.400
Law enforcement reports multiple trees and power lines down at Sandhill Road and Murray Hill Road.
Thunderstorm Wind, Effingham
- When
- July 10, 5:34 PM EST to 5:35 PM EST
- Where
- Effingham County, 0.58 mi W of Marlow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -81.390
Law enforcement reports a tree down at Marlowe Road and Highway 17.
Thunderstorm Wind, Effingham
- When
- July 10, 5:39 PM EST to 5:40 PM EST
- Where
- Effingham County, 0.9 mi SW of Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.320, -81.390
One tree reported down on Live Oak Trail.
Thunderstorm Wind, Effingham
- When
- July 10, 5:39 PM EST to 5:40 PM EST
- Where
- Effingham County, 0.9 mi NW of Marlow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.280, -81.390
One tree reported down at Heidt Landing Road and McLaws Road.
Thunderstorm Wind, Effingham
- When
- July 10, 5:54 PM EST to 5:55 PM EST
- Where
- Effingham County, 3 mi ESE of Shawnee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.470, -81.350
One tree reported down at the 1000 block of Silver Hill Church Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Virginia, July 10, 201410 injured · $728,000 · EF0 · 22 events
- Flash Flood and Hail in Nebraska, July 10, 2014$80,000 · 2.5 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, July 10, 2014$52,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 10, 2014$26,000 · 65 kt wind · 5 events
- Lightning Strike in North Carolina, July 10, 2014$25,000 · 1 event
- Flash Flooding and Lightning Strike in Oklahoma, July 10, 2014$18,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 10, 201415 events
- Hail and Damaging Winds in South Carolina, July 10, 20141 injured · 1 in hail · 6 events
- Flash Flood and Damaging Winds in New Mexico, July 10, 2014$15,000 · 58 kt wind · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 10, 2014$12,000 · 5 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2014$11,000 · 50 kt wind · 4 events
- Hail in South Dakota, July 10, 20141.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531585, 531584, 531583, 531582, 531580, 531581, 531579, 531577, 531578, 531576.